Arizona, 2007Flood in Arizona, August 1, 2007
August 1, 2007 · NWS FGZ · 1 event in 1 county or zone
Runoff from heavy rain caused several road closures in Williams.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Runoff from heavy rain caused several road closures in Williams.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 1, 9:20 AM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 1, 9:20 AM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST WED AUG 1 2007
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA
THROUGH AT LEAST SUNDAY. EXPECT AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS NORTHERN ARIZONA
THROUGH THE WEEK AND INTO THE WEEKEND.
&&
.DISCUSSION...DEBRIS CLOUDS WIDESPREAD OVER THE AREA WHICH WILL
REDUCE THE COVERAGE OF MORNING DEVELOPMENT ESPECIALLY WEST PORTIONS
OF THE FORECAST AREA. MORNING KFGZ SOUNDING HAS SLIGHTLY LESS
INSTABILITY ALONG WITH A WEAK CAP AT 400-460 MB. MODELS SUGGEST
SLIGHTLY STRONGER STEERING FLOW TODAY FROM 10-15 KT FROM THE
SOUTHEAST AND EAST...WHICH WITH LESS CAPE TO WORK WITH MEAN THE
STORMS TODAY SHOULD BE SOMEWHAT LESS VIGOROUS. HOWEVER...PW VALUES
STILL WELL OVER CLIMO AT AROUND 120%...WHICH MEANS THE STORMS WILL
STILL BE HEAVY RAIN PRODUCERS. EXPECT CONVECTION TODAY TO GENERATE
MORE RANDOMLY IN THE HOLES IN THE CLOUD COVER...PRIMARILY OVER
CENTRAL AND EASTERN PORTIONS FIRST...AND THEN THROUGHOUT THE
FORECAST AREA AFTER 11 AM. STORMS WILL GENERALLY MOVE TOWARD THE
NORTHWEST TODAY WHICH USUALLY WILL FOCUS ACTIVITY FROM THE WHITES
INTO THE LCR AND EASTERN RIM...AND FROM THE WESTERN MOGOLLON RIM
ONTO THE COCONINO PLATEAU. ACTIVITY FROM THE CHUSKAS AND BLACK MESA
SHOULD SPREAD INTO THE LOWER DESERT REGIONS DURING THE LATER
AFTERNOON HOURS AS WELL.
FOR THURSDAY AND FRIDAY...PW VALUES REMAIN ABOVE CLIMO AND STEERING
FLOW WEAKENS A BIT MORE WITH SLIGHTLY HIGHER INSTABILITY
VALUES...THUS THE LIKELIHOOD FOR MORE VIGOROUS THUNDERSTORM ACTIVITY
WITH SMALL HAIL AND HEAVIER RAINFALL POTENTIAL WILL EXIST.
.PREVIOUS DISCUSSION FROM 323 AM...THIS MORNING WE HAVE SOME
ISOLATED STORMS STILL GOING ON OVER THE KAIBAB PLATEAU.
ELSEWHERE...THE DEBRIS CLOUDS ARE STARTING TO THIN. FOR TODAY...HIGH
PRESSURE WILL REMAIN OVER NORTHWEST COLORADO. THIS PUTS NRN AZ IN
EAST TO SOUTHEAST FLOW. WE EXPECT TODAYS CONVECTION TO FIRE
SIMILARLY TO YESTERDAYS...STARTING OVER THE HIGHEST TERRAIN AFT 17Z
AND WORKING ITS WAY TO THE LOWER ELEVATIONS. WE HAVE RAISED POPS A
FEW POINTS PER YESTERDAYS RADAR STORM TOTAL QPF WITH GOOD COVERAGE.
TONIGHT THROUGH SUNDAY...PROGS KEEP NRN AZ IN THE MONSOON
MOISTURE...WITH NO SIGNIFICANT CHANGE IN THETA E AND INSTABILITY
SEEN. SO WILL KEEP THE CHANCE OF AFTERNOON AND EVENING STORMS
GOING.
MONDAY AND TUESDAY...GFS IS SHOWING A TROF OF LOW PRESSURE MOVING
INTO THE WEST COAST. PROGS SHOW SOME DRIER ARE MOVING INTO WESTERN
AZ MONDAY AND TO THE NAVAJO COCONINO COUNTY LINE TUESDAY. WE HAVE
REDUCED THE CHANCE OF STORMS IN WESTERN AZ FOR EARLY NEXT WEEK.
&&
.AVIATION...FOR THE 18Z PACKAGE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TODAY WITH AREAS OF CEILINGS 4-7 KFT
AGL. STORM MOTION WILL BE GENERALLY TO THE WEST NORTHWEST. STORM
ACTIVITY SHOULD DECREASE AFTER 03Z. AVIATION DISCUSSION NOT UPDATED
FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
STAUDENMAIER/BOHLIN
Hazardous weather outlook, Aug 1, 10:00 AM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST WED AUG 1 2007
AZZ004>018-037>040-020700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST WED AUG 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
DEEP MOISTURE AND AN UNSTABLE AIR MASS CONTINUE TO RESIDE OVER
NORTHERN ARIZONA TODAY. ABUNDANT CLOUD DEBRIS FROM PREVIOUS
THUNDERSTORM ACTIVITY WILL REDUCE MORNING COVERAGE OF THUNDERSTORMS
...BUT THIS CLOUD COVER SHOULD DIMINISH DURING THE LATE MORNING
AND EARLY AFTERNOON HOURS ALLOWING FOR SCATTERED TO NUMEROUS
THUNDERSTORMS OVER THE NORTHLAND. STORMS SHOULD MOVE MORE QUICKLY
TOWARD THE NORTHWEST AND WEST TODAY AT AROUND 10 TO 15 MPH WHICH
WILL REDUCE SIGNIFICANT FLASH FLOOD THREAT. HOWEVER...BECAUSE MANY
LOCATIONS ALREADY HAVE SATURATED SOILS...THERE WILL STILL BE
ISOLATED AREAS WITH FLOODING POTENTIAL THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
STAUDENMAIER
Flood, Coconino
- When
- August 1, 2:30 PM MST to 3:30 PM MST
- Where
- Coconino County, 0.89 mi NE of Williams
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 35.260, -112.170
Several streets were closed in Williams due to water in streets from heavy rain.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55122.